Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 82, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Oct 20, 2018, 8:56 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2018, 8:56 PM CDT (01:56 UTC)
- Expired
- Oct 21, 2018, 7:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
989 WHUS73 KMKX 210156 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 856 PM CDT Sat Oct 20 2018 ...GALE WARNING EXTENDED FOR THE SOUTH HALF... ...GUSTY WINDS AND HIGH WAVES CONTINUE OVER THE NEARSHORE WATERS THROUGH LATE TONIGHT... LMZ643>646-210900- /O.CAN.KMKX.GL.W.0015.000000T0000Z-181021T0300Z/ /O.NEW.KMKX.SC.Y.0082.181021T0156Z-181021T0900Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 856 PM CDT Sat Oct 20 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT SUNDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect until 4 AM CDT Sunday. The Gale Warning has been cancelled. * WINDS: Northwest winds 15 to 25 knots with gusts to 30 knots diminishing to 10 to 20 knots overnight. * WAVES: 3 to 6 feet, the highest waves toward the open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ080-669-671-673-675-777-779-870-872-874-876-878-210600- /O.EXT.KMKX.GL.W.0014.000000T0000Z-181021T0600Z/ Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 856 PM CDT Sat Oct 20 2018 ...GALE WARNING NOW IN EFFECT UNTIL 1 AM CDT SUNDAY... The Gale Warning is now in effect until 1 AM CDT Sunday. * WINDS: North-northwest gales to 40 kt diminishing to winds to 30 kt by around midnight, and 10 to 20 kt late. * WAVES: Waves 12 to 16 ft occasionally to 21 ft subsiding to 7 to 10 ft occasionally to 13 ft overnight. The highest waves will be across southeastern portions of the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ261-362-364-366-563-565-567-868-210300- /O.CON.KMKX.GL.W.0013.000000T0000Z-181021T0300Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- 856 PM CDT Sat Oct 20 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS: Northwest winds to 30 kt diminishing to 10 to 20 kt overnight. A few gale force gusts possible late this evening. * WAVES: Waves 8 to 11 ft occasionally to 14 ft subsiding to 5 to 8 ft occasionally to 10 ft. The highest waves will be across eastern portions of the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ MRC www.weather.gov/mkx
1 follow-up statement
491 WHUS73 KMKX 210713 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 213 AM CDT Sun Oct 21 2018 ...LINGERING HIGH WAVES EARLY THIS MORNING... LMZ645-646-211200- /O.EXT.KMKX.SC.Y.0082.000000T0000Z-181021T1200Z/ North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 213 AM CDT Sun Oct 21 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING... The Small Craft Advisory is now in effect until 7 AM CDT this morning. * WINDS: Northwest at 10 to 20 knots. * WAVES: 3 to 6 feet, the highest waves toward open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ643-644-210900- /O.CON.KMKX.SC.Y.0082.000000T0000Z-181021T0900Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- 213 AM CDT Sun Oct 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING... * WINDS: Northwest at 10 to 20 knots. * WAVES: 3 to 5 feet, the highest waves toward open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ DDV www.weather.gov/mkx
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 20, 6:39 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Oct 20, 6:39 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
639 PM CDT Sat Oct 20 2018
.UPDATE...
Winds continue to diminish as high pressure pushes into southern
WI and mixing ceases. Winds will shift to the southwest overnight.
Skies are clearing out early this evening, although there is an
area of low clouds over northeast WI that may clip Fond du
Lac/Sheboygan areas later this evening. One more area of mid level
clouds over southern Manitoba should cross southern WI late
tonight.
&&
.AVIATION(00Z TAFS)...
VFR conditions are expected through the period. Skies are
clearing out early this evening, although there is an area of
stratus with 3500 ft bases over northeast WI that may clip Fond
du Lac/Sheboygan areas later this evening. Another area of mid
level clouds over southern Manitoba should cross southern WI late
tonight. After a clear Sunday morning, expect mid level clouds to
track across central and part of southern WI during the afternoon.
Winds continue to diminish as high pressure pushes into southern
WI and mixing ceases. Winds will shift to the southwest overnight
and become a little gusty by Sunday afternoon, but nothing like
today.
&&
.PREV DISCUSSION... (Issued 250 PM CDT Sat Oct 20 2018)
DISCUSSION...
Tonight and Sunday...Forecast confidence is high.
High pressure along the Dakota/MN border will slide southeast to
the MO/IL border by early Sunday morning. The pressure gradient
across the area will quickly relax this evening, allowing the
winds to diminish rapidly with sunset. Skies will continue to clear
and temps will fall into the 20s overnight in the wake of the
cold front that moved through earlier today. Winds will back to
the southwest on Sunday as the ridge pushes farther south and
another trough of low pressure approaches from the northwest.
Despite sunshine, Sunday will remain well below normal for highs.
Sunday night and Monday...Forecast confidence is high.
Warm air advection ahead of the approaching trough/cold front will
keep temps a bit warmer Sunday night with highs on Monday
climbing into the mid 50s. The cold front will sweep through in
the morning, but the cold air advection will be weak and tempered
by ample sunshine.
Tuesday through Friday...Forecast confidence is high.
High pressure will then settle across the Upper Midwest for much
of the remainder of next week. Temps will continue to run below
normal with highs all week generally in the 40s. Lows in the 30s.
Look for dry conditions.
Saturday...Forecast confidence is medium.
Our next, more significant low pressure system is expected to push
into the region next weekend. Temps look warm enough to keep it
all rain at this time.
AVIATION(21Z TAFS)...
Look for the strong northwest winds to diminish rapidly this
evening. Skies will clear as well. Look for VFR conditions through
the TAF period. Winds will back to the southwest after 12z
Sunday.
MARINE...
High pressure will slide from the eastern Dakotas to the MO/IL
border overnight. As a result, the pressure gradient across Lake
Michigan will relax, allowing the winds to diminish steadily
tonight. The Gale warning will continue into mid to late evening.
We'll need a small craft advisory for a bit longer in the
nearshore areas. An approaching trough of now pressure from the
northwest will bring increasing southwest winds again later
Sunday afternoon into Sunday evening. Another small craft advisory
may be needed for that time period. Monday through Friday look
rather quiet across the Lake Michigan waters.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Warning until 10 PM CDT this evening for LMZ643>646-669-671-
673-675.
&&
Update...Cronce
Tonight/Sunday and Aviation/Marine...Davis
Sunday Night through Saturday...DavisHazardous weather outlook, Oct 20, 6:54 PM CDT, 2 hours 2 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 654 PM CDT Sat Oct 20 2018 WIZ046-047-051-052-056>060-062>072-211100- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 654 PM CDT Sat Oct 20 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-211100- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 654 PM CDT Sat Oct 20 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight A Gale Warning is in effect into the evening. Northwest gales will gradually subside this evening. Very high waves are expected toward open water. A small craft advisory will be needed for a few hours once the gale warning expires. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Southwest winds may reach small craft advisory levels Sunday afternoon into Sunday evening. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-211100- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 654 PM CDT Sat Oct 20 2018 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight A Gale Warning is in effect for strong northwest winds into this evening. Very high waves will build over Lake Michigan especially the south half. There is a chance for waterspouts through the afternoon as very cold air builds in over the warm lake water. .DAYS TWO THROUGH SEVEN...Sunday through Saturday No hazardous weather is expected at this time. MRC www.weather.gov/mkx
In the hours before
Local storm report, Oct 20, 4:53 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
453 PM CDT SAT OCT 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM NON-TSTM WND GST 2 E BUTLER 43.11N 88.03W
10/20/2018 M54 MPH MILWAUKEE WI CO-OP OBSERVER
CO-OP OBSERVER STATION MWC,
MILWAUKEE-TIMMERMAN ARPT.
0119 PM NON-TSTM WND GST 3 NE MAPLE BLUFF 43.14N 89.34W
10/20/2018 M53 MPH DANE WI ASOS
ASOS STATION MSN, MADISON-DANE COUNTY
AIRPORT.
0100 PM HIGH SUST WINDS 1 NE KENOSHA 42.60N 87.80W
10/20/2018 M52 MPH LMZ646 WI BUOY
BUOY STATION WDH7556, 1 NE KENOSHA.
1103 AM NON-TSTM WND GST 6 WNW SPRING GREEN 43.21N 90.19W
10/20/2018 M51 MPH SAUK WI ASOS
ASOS STATION LNR, LONE ROCK-AIRPORT.
1044 AM NON-TSTM WND GST 2 W NORTH BAY 42.76N 87.81W
10/20/2018 M51 MPH RACINE WI ASOS
ASOS STATION RAC, RACINE-BATTEN AIRPORT.
1058 AM NON-TSTM WND GST 6 NW PORTAGE 43.61N 89.54W
10/20/2018 M48 MPH COLUMBIA WI MESONET
MESONET STATION F2090, 5 NW PORTAGE.
0147 PM NON-TSTM WND GST 3 NNW SHEBOYGAN FALLS 43.77N 87.85W
10/20/2018 M48 MPH SHEBOYGAN WI ASOS
ASOS STATION SBM, SHEBOYGAN-AIRPORT.
0201 PM NON-TSTM WND GST 3 S EDGERTON 42.79N 89.07W
10/20/2018 M47 MPH ROCK WI MESONET
MESONET STATION E5754, 3 S EDGERTON.
0155 PM NON-TSTM WND GST 3 N PLEASANT PRAIRIE 42.60N 87.93W
10/20/2018 M47 MPH KENOSHA WI ASOS
ASOS STATION ENW, KENOSHA-AIRPORT.
0124 PM NON-TSTM WND GST 2 W CUDAHY 42.95N 87.90W
10/20/2018 M46 MPH MILWAUKEE WI ASOS
ASOS STATION MKE, MILWAUKEE-GEN MITCHELL
ARPT.
1228 PM NON-TSTM WND GST 1 E LAKE WISCONSIN 43.38N 89.55W
10/20/2018 M46 MPH COLUMBIA WI MESONET
MESONET STATION E0200, 1 E LAKE WISCONSIN.
0114 PM NON-TSTM WND GST 2 N PARDEEVILLE 43.56N 89.31W
10/20/2018 M46 MPH COLUMBIA WI MESONET
MESONET STATION PEEW3, 1 NNW PARDEEVILLE.
0135 PM NON-TSTM WND GST 3 ENE MONROE 42.62N 89.59W
10/20/2018 M46 MPH GREEN WI AWOS
AWOS STATION EFT, MONROE.
1147 AM NON-TSTM WND GST 2 WSW FOND DU LAC 43.77N 88.49W
10/20/2018 M45 MPH FOND DU LAC WI ASOS
ASOS STATION FLD, FOND DU LAC AIRPORT.
0100 PM NON-TSTM WND GST 1 SSW BLACK EARTH 43.13N 89.75W
10/20/2018 M45 MPH DANE WI MESONET
MESONET STATION AV292, BLACK EARTH.
0935 AM NON-TSTM WND GST 2 SSE WATERTOWN 43.17N 88.72W
10/20/2018 M45 MPH JEFFERSON WI AWOS
AWOS STATION RYV, WATERTOWN.
&&Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.